OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 24, Iss. 4 — Apr. 1, 2007
  • pp: 750–755

Geometrical birefringence in square-lattice holey fibers having a core consisting of a multiple defect

Masashi Eguchi and Yasuhide Tsuji  »View Author Affiliations


JOSA B, Vol. 24, Issue 4, pp. 750-755 (2007)
http://dx.doi.org/10.1364/JOSAB.24.000750


View Full Text Article

Enhanced HTML    Acrobat PDF (646 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Geometrical birefringence in circular- and elliptical-hole square-lattice holey optical fibers having a core consisting of a multiple defect is investigated. The effect of unidirectional extension of the core area on the birefringence of these holey fibers (HFs) is discussed. We demonstrate that, as expected, a high birefringence can be induced in circular-hole HFs by unidirectional extension of the core area. In contrast, the maximum birefringence of elliptical-hole HFs, the holes of which have their major axes parallel to the long axis of the core, is achieved in a core structure that has a single defect. We also found that for elliptical holes having their major axes orthogonal to the long axis of the core, an exchange of the fast and slow modes occurs between the two orthogonally polarized fundamental modes by birefringence compensation.

© 2007 Optical Society of America

OCIS Codes
(060.2310) Fiber optics and optical communications : Fiber optics
(060.2400) Fiber optics and optical communications : Fiber properties
(060.2420) Fiber optics and optical communications : Fibers, polarization-maintaining

ToC Category:
Fiber Optics and Optical Communications

History
Original Manuscript: July 24, 2006
Revised Manuscript: November 14, 2006
Manuscript Accepted: November 16, 2006
Published: March 15, 2007

Citation
Masashi Eguchi and Yasuhide Tsuji, "Geometrical birefringence in square-lattice holey fibers having a core consisting of a multiple defect," J. Opt. Soc. Am. B 24, 750-755 (2007)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-24-4-750

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited